Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 92, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 19, 2002, 3:49 PM EDT for Pender County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2002, 3:49 PM EDT (19:49 UTC)
- Expired
- Aug 19, 2002, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Pender County, NC
The radar
The Wilmington radar (KLTX), 77 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS52 KILM 191949 SVRILM NCC141-192030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 349 PM EDT MON AUG 19 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 430 PM EDT * AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER MAPLE HILL...OR ABOUT 15 MILES EAST OF BURGAW...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EDGECOME AT 405 PM SURF CITY AT 415 PM MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ TRA LAT...LON 3471 7766 3456 7778 3435 7760 3446 7743
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:03 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 19, 2:03 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 203 PM EDT MON AUG 19 2002 WARM AND MOIST ATMOSPHERE TO REMAIN IN PLACE IN THE NEAR-TERM. TROUGH PERSISTS INLAND AND EXPECT TSTM DEVELOPMENT THIS EVENING WILL BE TO OUR W/NW AND PROPAGATE INTO AREA. WILL RETAIN 30 POPS WITH MENTION OF SOME CLOUD COVER. MIN TEMPS SIMILAR TO THOSE OF THIS MORNING LOOKS GOOD. TROUGH CLOSER TO REGION TUE AND WILL RETAIN CHC POPS. FRONT APPROACHES TUESDAY NIGHT AND PUSHES SOUTH OVER AREA DURING WED. LITTLE IN THE WAY OF COOLER/DRIER AIR AS FRONT WASHES OUT OVER REGION. HIGH TO PUSH DOWN MID-ATLANTIC COAST AND QUICKLY SET UP RETURN FLOW. TEMPS A FEW DEGREES COOLER WED...BUT NOT BY MUCH. EXTENDED: PCPN BECOMES MORE DIURNAL IN NATURE THU AND FRI BEFORE NEXT FRONT WITH GOOD PUSH NEARS REGION SAT NIGHT AND SUN. FRONT PROGGED TO PUSH OFFSHORE DURING SUN...WITH COOLER AND DRIER AIR FILTERING IN. SLIGHT CHC POPS PLANNED FOR THU AND FRI WITH CHC POPS SAT AND SUN. COOLER TEMPS MON. MARINE: SW FLOW 10-15 KT WITH 2-3 FT SEAS SHOULD CONTINUE THROUGH WHEN THE FRONT ARRIVES DURING THE DAY WED. THE FRONT WILL HAVE VIRTUALLY NO MOMENTUM LEFT AS IT APPROACHES THE AREA AS IT MOVES UNDERNEATH THE STRENGTHENING UPPER RIDGE CENTER...AND WILL STALL AND DISSIPATE WED-THU. WINDS WILL LIKELY BE LGT/VRBL DURING THIS PERIOD. S FLOW TURNS SW AGAIN FRI-SAT. CLUSTER OF CONVECTION OFFSHORE LOOKS MORE RAGGED DESPITE A WELL DEFINED MID-LEVEL SWIRL APPARENT ON VISIBLE IMAGERY. ECMWF LOCKS ONTO THIS FEATURE AND TAKES IT S INTO THE BAHAMAS AND STALLS IT THRU THE REST OF THIS WEEK. FCSTID = 30 KILM 75 92 74 89/ 30 40 40 40 KLBT 73 94 72 90/ 30 40 40 40 KFLO 74 94 73 90/ 30 40 40 40 KMYR 75 90 75 88/ 30 40 40 40 .ILM... NC...NONE. SC...NONE. PJN/TRA
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.